Migranal, has it helped you?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LB
New Member


Date Joined Sep 2007
Total Posts : 5
   Posted 10/19/2007 1:40 PM (GMT -7)   
I've just been prescribed Migranal since I had a severe migraine that sent me to the ER for the first time the other night. (FYI, at the ER I was given an IV of Dilaudid, Benadryl, Phenergan and something else that I don't remember the name off but the doc said it was an anti-inflamatory stronger than Motrin. If anyone knows what that could be, let me know.) Usually Hydrocodone knocks out my headaches, but after two rounds, it didn't. I had also tried Zomig nasal spray when the headache started but it didn't work either. Meds I've tried in the past are Relpax, Maxalt and Imitrex shots. Relpax seems to work the best along with Hydocodone if the Relpax doesn't catch it in time. I am seeing a Neurologist that specializes in headaches. So what is your opinion on Migranal?
 
Thanks!
 
LB
age 39
Suffering migraines for 2 1/2 years
Recently started Nortriptyline daily as a preventative, which has seemed to help (until the migraine that sent me to the ER)

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 10/21/2007 6:22 PM (GMT -7)   
Hi!
 
Yes, I have used Migranal for quite some time. It is dihydroergotamine mesylate which is a nasal spray form of DHE, the same stuff they give you when you go to the ER for migraines.
I found that I needed something that was not a pill-nasal spray/injection etc because when I would have a bad migraine (not that any of them are good migraines :-) I needed something that I could not vomit up (sorry to be so gross)
 
Migranal worked well and did not have the same horrible "taste" that imitrex nasal spray has. As far as being effective, it was pretty good, I still had some migraines that NOTHING worked for (not even demerol, dilaudid etc) The actual medication that is in the Migranal worked better for me than the triptan medications (imitrex, relpax, maxalt etc) There is one thing to consider if you are the type of person to have an upset stomach/nausea...you might want to take something to calm your stomach while taking the migranal. I had to take reglan or zofran as I am easily nauseated and found that the medication tended to make it worse.
 
Hopefully this info will help you some.
Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com, Please Donate
 
 
 
Picture:
 
ER Treatment Form
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 10:22 PM (GMT -7)
There are a total of 2,906,642 posts in 318,981 threads.
View Active Threads


Who's Online
This forum has 158320 registered members. Please welcome our newest member, alliefoi.
311 Guest(s), 4 Registered Member(s) are currently online.  Details
Erichardson234, Africa99, LymePickle, CassandraLee